Hail, Vance
- When
- March 31, 4:55 PM EST
- Where
- Vance County, Kittrell
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.233, -78.433
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 31, 1:15 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 115 PM EST WED MAR 31 2004 .DISCUSSION... OVERALL...COLD CORE CLOSED LOW WILL REMAIN OVER MID ATLC REGION FOR THE REST OF THE WEEK INTO THE WEEKEND. VORT LOBES WILL CONTINUE TO ROTATE THROUGH THE BASE OF LOW...THUS TIMING OF ONE OF THESE LOBES CROSSING THE AREA WILL BE TRICKY. MODELS IN AGREEMENT IN ROTATING ONE SUCH LOBE THROUGH LATER THIS AFTERNOON AND EVENING (THROUGH ABOUT 06Z). CLOSE LOW AND VORT LOBES ROTATING AROUND BASE WILL CONTINUE THROUGH FRIDAY. THIS WILL RESULT IN MOSTLY SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE PERIOD. TEMPERATURES WILL BE TRICKY. EXPECT CONSIDERABLE CLOUDINESS THROUGH FRIDAY. THUS TEMPERATURES REMAIN ON THE COOL SIDE AND MODEL GUIDANCE MAY BE A TAD WARM. HOWEVER IF AND WHEN BREAKS...TEMPERATURES WILL BE SOMEWHAT WARMER. FOR NOW GUIDANCE LOOK REASONABLE. SO FOR TONIGHT FRIDAY... AS MENTIONED...VORT LOBE ROTATING ACROSS AREA LATER THIS AFTERNOON/EVENING...LIFTING NORTHEAST ABOUT 06Z. WILL CONTINUE LIKELY POPS THROUGH ABOUT 06Z...DECREASING TO A CHANCE AFTER MIDNIGHT...JUST NORTHERN HALF BY DAYBREAK. AIR MASS QUITE UNSTABLE AS MODIFIED SOUNDING INDICATE LAPSE OVER 6 WITH K-MID 20S...TTOTAL...AROUND 50 AND LI -3. THUS CURRENT BREAKS AND VORT LOBE APPROACHING WILL INCREASE CHANCE FOR THUNDER ACTIVITY THIS AFTERNOON INTO THE EVENING. CONTINUE CHANCE DURING THE DAY THURSDAY...LESSER CHANCE SOUTHERN SECTIONS MAINLY IN THE AFTERNOON. A LULL THURSDAY EVENING...THEN ANOTHER LOBE MOVING INTO NORTHERN SECTIONS LATE THURSDAY NIGHT INTO FRIDAY...CONTINUE CHANCE POPS. WILL KEEP TEMPERATURES ON THE COOL SIDE. MINOR TWEAKS FROM GOING FORECAST TO ACCOUNT FOR POTENTIAL BREAKS. SATURDAY THROUGH WEDNESDAY... CUTOFF FINALLY PUSHING EAST OF AREA ON SATURDAY BUT PLENTY OF LOW LEVEL MOISTURE REMAIN. SO EXPECT CONSIDERABLE CLOUD COVER THROUGH THE WEEKEND. TEMPERATURES REMAIN ON THE COOL SIDE BELOW SEASONAL NORMS. SYSTEM APPROACHING MID WEEK BRINGING INCREASED MOISTURE. WILL NOT MENTION ANY PRECIP AT THE MOMENT. INCREASE CLOUDS ON WEDNESDAY && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && RA/MLM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 544 AM EST WED MAR 31 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-311443- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...DURHAM... FAYETTEVILLE...FORT BRAGG...GOLDSBORO...GRAHAM...GREENSBORO... HALIFAX...HENDERSON...HIGH POINT...HILLSBOROUGH...LAURINBURG... LEXINGTON...LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE... OXFORD...PITTSBORO...RAEFORD...RALEIGH...RANDLEMAN... ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...SANFORD... SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY... WADESBORO...WARRENTON AND WINSTON-SALEM 544 AM EST WED MAR 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FROM THESE STORMS. AT THIS TIME THE MAJOR THREAT APPEARS TO BE HAIL ONE IN DIAMETER OR LESS...ALTHOUGH DAMAGING DOWNBURST WINDS ARE ALSO POSSIBLE. ALTHOUGH ALL OF CENTRAL NORTH CAROLINA MAY POTENTIALLY EXPERIENCE SEVERE WEATHER TODAY...THE MAIN AREA OF CONCERN WILL BE IN THE SOUTH AND IN THE EAST PARTS EAST OF DURHAM AND ROXBORO...AND MAINLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION POSSIBLE BUT NOT EXPECTED AZT THIS TIME AS THUNDERSTORM ACTIVITY IS NOT FORECAST TO BE NUMEROUS.
The Raleigh/Durham radar (KRAX), 63 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388523, 5388524, 5388525.